Nebraska, 2021Damaging Winds in Nebraska, June 19, 2021
June 19, 2021 · NWS GLD · 7 events in 2 counties and zones
During the evening hours, a large line of storms moved east from the Colorado Front Range across extreme Southwest Nebraska and Northwest Kansas. The line of storms was able to produce wind gusts up to 80 mph, which caused damage to trees and powerlines in Dundy County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening hours, a large line of storms moved east from the Colorado Front Range across extreme Southwest Nebraska and Northwest Kansas. The line of storms was able to produce wind gusts up to 80 mph, which caused damage to trees and powerlines in Dundy County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 4:42 PM MST, 33 minutes earlier.
Area forecast discussion, Jun 19, 4:42 PM MST, 33 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
542 PM MDT Sat Jun 19 2021
.SHORT TERM...(This evening through Sunday)
Issued at 340 PM MDT Sat Jun 19 2021
There is potential for severe storms this afternoon and evening. As
of 3 PM MDT, storms are beginning to develop along and east of I-25.
These storms are mostly isolated to scattered in nature; however, as
they move east the storms will develop into more of a line. These
storms are being driven by shortwaves moving southeast across the
Rockies ahead of an approaching cold front on Sunday. The HRRR is
handling the event fairly well, especially with the storm mode
evolution. MLCAPE values are in the 1000-2000 j/kg range with a
veering wind profile. Shear profiles are favorable with 30-40 kts of
EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level
lapse rates are range from 8-8.5 C/km across the area, indicating a
favorable environment as the storms move across. The main threat
this afternoon/evening is damaging winds up to 75 mph and 1-2" hail.
The hail threat is expected to diminish while the wind threat
increases as the storms move across NW KS and SW NE. With the recent
dry conditions, there is potential for blowing dust and reduced
visibilities due to strong outflows from the storms. A brief tornado
can't be ruled out; however, confidence is fairly low. Locally heavy
rainfall is possible, especially along the KS/NE border. Given the
storm motion and recent dry conditions, I'm not expecting flash
flooding to be much of an issue. The storms are expected to exit the
area around midnight. Overnight lows are expected to be in the upper
50s to upper 60s tonight with winds shifting to the SW then W
behind the line of storms at 10-15 mph.
Sunday, a cold front is expected to move southeast across the area
during the morning to early afternoon. As this front moves through,
winds are expected to increase to 15-25 mph as they shift to the
north. A few weak disturbances are expected to move across the High
Plains behind the front, which will boost precipitation chances for
the late afternoon and evening hours. Thunderstorms are possible;
however, the severe threat is fairly low. Showers and storms are
expected to impact the area through the overnight hours.
Temperatures will be slightly cooler tomorrow, thanks to the cold
front, with highs in the 80s to lower 90s and lows in the 50s.
.LONG TERM...(Monday through Saturday)
Issued at 335 PM MDT Sat Jun 19 2021
NW flow aloft will prevail at the beginning of the long term
period.. on the eastern periphery of an upper level ridge over the
Rockies and Intermountain West. Flow aloft will back to the west
by mid-week as the ridge shifts ESE to the Southern Plains. Split
flow aloft is anticipated over the western CONUS by the end of
the week.. as an upper level low stalls invof the central Pacific
Coast. Expect increasing temperatures Tue-Wed.. as heights rise
in assoc/w the ridge progressing from the Rockies to the Southern
Plains. Temperatures will level off or slightly cool by late week.
At this time, precipitation chances appear very low.. though uncertainty
increases considerably by late week into the weekend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 542 PM MDT Sat Jun 19 2021
Vfr conditions are initially forecast at both KGLD and KMCK
terminals at the start of the TAF period. The main impact this
evening will be a line of thunderstorms pushing through the region
from west to east. Timing may need to be adjusted, but current
thinking is storms will make it to KGLD around 02z and KMCK around
03z, bringing a brief period of very strong winds and reduced
visibilities due to rainfall. Beyond this, conditions will improve
overnight, with decreasing clouds as well as light and variable
winds. A cold front brings gusty north winds to both sites by mid
morning Sunday.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...KMK
LONG TERM...VINCENT
AVIATION...JBH
Hazardous weather outlook, Jun 19, 3:59 PM MST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
459 PM MDT Sat Jun 19 2021
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-202300-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
459 PM MDT Sat Jun 19 2021 /559 PM CDT Sat Jun 19 2021/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TODAY...
A Severe Thunderstorm Watch is in effect until 9 PM MDT for eastern
Colorado. Additionally, a second Severe Thunderstorm Watch is in
effect for northwest Kansas and southwest Nebraska until 11 PM MDT
or midnight CDT.
Isolated to scattered thunderstorms will evolve into a line of
storms as it tracks eastward into Kansas and Nebraska during the
evening. Isolated severe thunderstorms capable of producing strong
damaging wind gusts up to 75 mph and large hail are anticipated,
mainly between 5 PM and 11 PM MDT. If storms coalesce and evolve into
a squall line, widespread and/or significant wind damage may be
possible.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
Hot and dry conditions are expected to return on Wednesday and
Thursday with high temperatures in the 90s to lower 100s possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required. Please send any reports to us via
phone, email, or social media.
In the hours before
Local storm report, Jun 19, 4:19 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 7 NW ECKLEY 40.18N 102.58W
06/19/2021 M75 MPH YUMA CO MESONET
STATION ECKLEYGPCC REPORTS 75 MPH WIND GUST.
&&
KAKLocal storm report, Jun 19, 4:20 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 8 NE YUMA 40.20N 102.60W
06/19/2021 M60 MPH YUMA CO PUBLIC
STATION RDMCATTLE REPORTED 60 MPH WIND GUST.
&&
KAKLocal storm report, Jun 19, 4:43 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 NW WRAY 40.10N 102.25W
06/19/2021 M59 MPH YUMA CO AWOS
AWOS STATION K2V5 2 NW WRAY.
&&
KAKLocal storm report, Jun 19, 5:03 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 1 W WRAY 40.08N 102.24W
06/19/2021 YUMA CO PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
KAKLocal storm report, Jun 19, 5:04 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 4 E FIRSTVIEW 38.81N 102.46W
06/19/2021 M60 MPH CHEYENNE CO MESONET
UP723 REPORTED 60MPH GUST.
&&
KAKLocal storm report, Jun 19, 5:08 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 5 SSE WRAY 40.02N 102.18W
06/19/2021 M61 MPH YUMA CO PUBLIC
SITE FIXFARM REPORTED 61MPH GUST.
&&
KAKThunderstorm Wind, Dundy
- When
- June 19, 5:15 PM MST
- Where
- Dundy County, 18.81 mi N of Parks
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.321, -101.690
A member of the public reported 60 to 70 mph winds that caused a brief power outage at the location.
Thunderstorm Wind, Dundy
- When
- June 19, 5:24 PM MST to 5:34 PM MST
- Where
- Dundy County, 0.45 mi WNW of Benkelman
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.053, -101.538
Weather Underground mesonet station KNEBENKE3 at the Dundy County Stratton High School recorded multiple wind gusts ranging from 58 to 63 mph over a ten minute duration.
Thunderstorm Wind, Dundy
- When
- June 19, 5:30 PM MST
- Where
- Dundy County, 0.53 mi E of Benkelman Jones Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $300
- Reported by
- Public
- Coordinates
- 40.050, -101.540
A member of the public reported a couple 8 to 10 inch tree limbs down.
Thunderstorm Wind, Dundy
- When
- June 19, 5:30 PM MST
- Where
- Dundy County, 0.3 mi W of Benkelman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.050, -101.536
A member of the public reported power lines down in the city of Benkelman.
Thunderstorm Wind, Red Willow
- When
- June 19, 7:54 PM CST
- Where
- Red Willow County, 3.47 mi S of Mc Cook
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.150, -100.627
Weather Underground mesonet station KNEMCCOO24 recorded a 73 mph gust as the line of storms move over the location.
Thunderstorm Wind, Red Willow
- When
- June 19, 7:55 PM CST
- Where
- Red Willow County, 0.09 mi NNW of (Mck)mc Cook Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.201, -100.581
McCook Airport recorded a 67 mph wind gust as the line of storms moved over the site.
Thunderstorm Wind, Red Willow
- When
- June 19, 8:02 PM CST
- Where
- Red Willow County, 0.09 mi NNW of (Mck)mc Cook Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.201, -100.581
ASOS Station at McCook Airport recorded a wind gust of 68 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021$68,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966826, 966827, 966828, 966829, 966832, 966830, 966831.